Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 61, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2011, 12:31 PM MDT for Weld County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2011, 12:31 PM MDT (18:31 UTC)
- Expired
- Jun 19, 2011, 1:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 86 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
476 WUUS55 KBOU 191831 SVRBOU COC123-191900- /O.NEW.KBOU.SV.W.0061.110619T1831Z-110619T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1231 PM MDT SUN JUN 19 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WELD COUNTY IN NORTHEAST COLORADO * UNTIL 100 PM MDT * AT 1231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED OVER NORTHEASTERN WELD COUNTY...OR 34 MILES NORTHWEST OF STERLING...MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4099 10403 4100 10358 4079 10359 4080 10393 TIME...MOT...LOC 1831Z 211DEG 28KT 4093 10374 WIND...HAIL <50MPH 1.50IN $$
1 follow-up statement
976 WWUS55 KBOU 191859 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1259 PM MDT SUN JUN 19 2011 COC123-191909- /O.EXP.KBOU.SV.W.0061.000000T0000Z-110619T1900Z/ WELD CO- 1259 PM MDT SUN JUN 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELD COUNTY HAS EXPIRED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4099 10403 4100 10358 4079 10359 4080 10393 TIME...MOT...LOC 1859Z 211DEG 28KT 4097 10370 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:00 AM MDT, 8 hours 31 minutes earlier.
Area forecast discussion, Jun 19, 4:00 AM MDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 400 AM MDT SUN JUN 19 2011 .SHORT TERM...MODELS IN GENERAL AGREEMENT ON THE TROUGH SWINGING OVER COLORADO...BUT THEY HAVE SOME IMPORTANT DIFFERENCES IN THE TRANSITION TO THE CLOSED LOW WE WIND UP WITH ON MONDAY. NAM IS QUITE AGRESSIVE IN CLOSING THE LOW OFF EARLY AND PRODUCES A TIGHT WRAPAROUND/DEFORMATION BAND OF PRECIPITATION ACROSS NORTHEASTERN COLORADO TONIGHT WITH A WELL ORGANIZED AREA OF NORTHEAST LOW LEVEL FLOW ON THE NORTH SIDE OF THE LOW. THIS RESULTS IN A MORE FOCUSED AREA OF HEAVY PRECIPITATION STARTING LATE TONIGHT. OTHER MODELS INCLUDING GFS TAKE LONGER TO FOCUS THE CIRCULATION AND HAVE MORE OF A NORTH-SOUTH ORIENTED TROUGH WHICH RESULTS IN A WEAKER LOW LEVEL WIND FIELD THIS AFTERNOON AND EVENING. THERE IS STILL GOOD LIFT AND INSTABILITY...BUT NOT ALL FOCUSED IN ONE AREA AND WITH THE HEAVIEST PRECIPITATION FURTHER NORTH IN WYOMING. SUSPECT THE NAM SOLUTION IS OVERDONE...SOMETIMES IT DOES WELL WITH STRONG DEVELOPMENT BUT THIS DOES NOT REALLY LOOK LIKE IT SHOULD BE THAT WAY. WILL GO FOR A COMPROMISE OR LEAN AWAY FROM THE NAM A BIT...PLANNING ON WIDESPREAD RAIN BUT NOT GETTING TOO EXCITED ABOUT A FOCUSED LARGE AREA OF HEAVY RAIN AT THIS TIME. MORE ON THAT IN THE HYDROLOGY SECTION BELOW. AS FOR THE SEVERE WEATHER THREAT...A BIT MORE MOISTURE AND SHEAR THAN YESTERDAY...ESPECIALLY LATE IN THE DAY. WITH DEW POINTS IN THE LOWER 50S IN THE NORTHEAST CORNER STORMS MAY GET GOING AGAIN FAIRLY EARLY. EXPECT SOME MIXING OF THE MOISTURE CLOSER TO DENVER...AND A LITTLE WARMING ALOFT WILL CAP THE LIMON AREA FOR A WHILE...BUT EXPECT THAT DIURNAL HEATING AND INCREASING QG LIFT WILL PRODUCE A ROUND OF FOOTHILLS/PALMER DIVIDE CONVECTION THAT MOVES NORTHEAST FROM MID AFTERNOON TO EARLY EVENING. CAPES WILL BE IN THE 1500-2000 J/KG RANGE WITH ENOUGH CAPE AND SHEAR FOR LARGE HAIL AND DAMAGING WINDS. NOT THE BEST TORNADO PROFILE BUT ENOUGH LOW LEVEL WIND AND SHEAR SO THERE IS THE POSSIBILITY...HAIL SHOULD BE THE MAIN THREAT. TRIMMED HIGH TEMPS TODAY GIVEN THE CLOUD COVER AND MORE MOISTURE THAN EARLIER EXPECTED ON THE PLAINS. SNOW LEVEL LOOKS TO DROP TO BETWEEN 9 AND 10 THOUSAND FEET TONIGHT WITH SOME ACCUMULATION ABOVE TIMBERLINE...COULD BE SUBSTANTIAL AMOUNTS IN PLACES LIKE TRAIL RIDGE BUT NOT WIDESPREAD ENOUGH FOR HIGHLIGHTS. .LONG TERM...MODELS HAVE AN UPPER CLOSED LOW CENTERED OVER THE SOUTHEASTERN QUARTER OF COLORADO BY MID DAY MONDAY. BY 06Z MONDAY NIGHT...IT'S PROGGED OVER SOUTH CENTRAL NEBRASKA...WITH WEAK FLOW ALOFT OVER THE CWA. NORTH-NORTHWESTERLY FLOW ALOFT IS PROGGED FOR THE CWA TUESDAY AND TUESDAY NIGHT...WITH SPEEDS IN THE 30-50 KNOT RANGE. THE QG VERTICAL VELOCITY FIELDS SHOW DECENT UPWARD MOTION OVER THE EASTERN TWO THIRDS OF THE CWA MONDAY MORNING. THE UPWARD ENERGY IS STILL HANGING AROUND OVER THE NORTHEAST CORNER MONDAY AFTERNOON...OTHERWISE DECENT DOWNWARD MOTION IS PROGGED FOR THE REST OF THE CWA. IT'S ALL DOWNWARD MONDAY EVENING...THEN BENIGN SYNOPTIC SCALE ENERGY IS PROGGED THE REST OF THE MONDAY NIGHT...TUESDAY AND TUESDAY NIGHT. THE PROGGED SURFACE LOW IS OVER CENTRAL TO NORTH- CENTRAL KANSAS BY 12Z MONDAY MORNING...WITH NORTH-NORTHWESTERLY LOW LEVEL WINDS ACROSS THE CWA. PRETTY STRONG LOW LEVEL NORTHEASTERLY WINDS ARE PROGGED THROUGH THE DAY MONDAY CONTINUING MONDAY NIGHT... ESPECIALLY OVER THE EASTERN HALF OF THE PLAINS. NORTH-NORTHWESTERLY WINDS ARE PROGGED ON TUESDAY INTO TUESDAY NIGHT AS WELL. FOR MOISTURE...THE NAM HAS DEEP MOISTURE OVER ALL THE CWA MOST OF MONDAY. THE GFS SHOWS THIS ONLY EARLY MONDAY MORNING. BY AFTERNOON ...THE FOOTHILLS AND ADJACENT PLAINS HAVE DRIED CONSIDERABLY DUE TO DOWNSLOPING. THE NAM HAS THIS BY 00Z MONDAY EVENING. THE NAM KEEPS PRETTY DECENT MOISTURE OVER THE MOUNTAINS AND EASTERN PLAINS MONDAY EVENING...THE GFS IS DRIER OVER THE PLAINS. AFTER MIDNIGHT MONDAY NIGHT...BOTH MODELS AGREE BETTER AND KEEP DECENT MOISTURE IN THE MOUNTAINS...WITH SOME IN THE MID LEVELS OF THE PLAINS. ON TUESDAY ...SOME MOISTURE LINGERS AROUND...MORE-SO ON THE NAM BY AFTERNOON. BOTH MODELS KEEP MID LEVEL MOISTURE OVER THE CWA TUESDAY NIGHT. THE PRECIPITABLE WATER VALUES RANGE FROM 0.70-0.90 INCH ON MONDAY ...EVEN HIGHER OVER THE NORTHEAST CORNER. THEY RANGE FROM 0.50-0.70 INCH MONDAY NIGHT AND TUESDAY...WITH 0.45-0.60 TUESDAY NIGHT. THERE IS NO CAPE OVER THE CWA ON MONDAY...WITH 0-300 J/KG AROUND LATE DAY TUESDAY. THE QPF FIELDS BETWEEN THE NAM AND GFS DIFFER GREATLY ON MONDAY. THE NAM HAS DELUGE AMOUNTS OF RAINFALL FOR THE EASTERN PLAINS ON MONDAY...THE GFS HAS VERY SLIGHT AMOUNTS. BOTH SHOW VERY LITTLE FOR MONDAY NIGHT...WITH THE EXCEPTION ON THE NAM HAVING DECENT AMOUNTS OVER THE NORTHEAST CORNER. THERE IS A TAD IN MOST ARES ON TUESDAY. TUESDAY NIGHT IS DRY. AS THIS INCOMING MID LATITUDE CYCLONE LOOKS MORE LIKE A WINTER PATTERN...THE EXACT LOCATIONS OF THE UPPER AND LOWER FEATURES MEAN THE GREATEST DIFFERENCES BETWEEN EVERYTHING AND NOTHING. SO FOR POPS WILL GO WITH WITH 60-80% MONDAY MORNING IN ALL AREAS. WILL KEEP THE IDEA OF A 9000-10000 FOOT SNOW LEVEL. BY MONDAY AFTERNOON...WILL DECREASE POPS IN ALL AREAS...BUT WILL KEEP 80%S OVER THE NORTHEAST CORNER. FOR MONDAY EVENING...WILL CONTINUE TO DECREASE THE POPS...WITH JUST MINIMAL CHANCES OVER THE HIGH MOUNTAINS AND NORTHEAST CORNER LATE MONDAY NIGHT. WILL GO WITH A SLIGHT CHANCE IN MOST AREAS LATE DAY TUESDAY. FOR TEMPERATURES...MONDAY'S HIGHS ARE 3-6C BELOW TODAY'S HIGHS. TUESDAY'S HIGHS ARE 3-6C WARMER THAN MONDAY'S. FOR THE LATER DAYS...MODELS KEEP THE NORTHWESTERLY FLOW ALOFT FOR WEDNESDAY AND WEDNESDAY NIGHT. ON THURSDAY AND FRIDAY...AN UPPER RIDGE AXIS IS RIGHT OVER COLORADO WITH WEAK ZONAL FLOW ALOFT. BY SATURDAY...A STRONG UPPER RIDGE BUILDS INTO COLORADO FROM THE SOUTH. MOISTURE IS FAIR AS BEST...MAYBE ENOUGH FOR MINIMAL LATE DAY POPS. TEMPERATURES WARM THROUGH THE PERIOD. && .AVIATION...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON GIVING WAY TO WIDESPREAD RAIN TONIGHT. CEILINGS WILL STILL BE FAIRLY HIGH THIS AFTERNOON THOUGH GUSTY WINDS OR LOCALIZED LOWER CEILINGS/VISIBILITIES IN THE STRONGER STORMS COULD INTERFERE WITH AIRPORT OPERATIONS. INSTRUMENT APPROACHES WILL LIKELY BE NEEDED TO KDEN TONIGHT...AND THERE WILL BE AREAS OF IFR CONDITIONS DUE TO THE RAIN. THOSE CONDITIONS WILL LIKELY CONTINUE INTO MONDAY MORNING. && .HYDROLOGY...STILL LOOKING AT A SUBSTANTIAL RAIN EVENT WITH AN INCH OR TWO OF RAIN ACROSS THE PLAINS...BUT THE NAM SOLUTION WOULD HAVE A HIGHER RISK OF MORE INTENSE RAINS OVER A COUPLE OF HOURS AND A FLOODING THREAT...ALSO THAT WOULD BE MORE OF A FOOTHILLS FOCUS WITH THE NORTHEAST LOW LEVEL WINDS. THERE IS SOME ROOM IN THE EAST SLOPE RIVERS AND SNOWMELT WILL BE LESS...BUT WE WILL NEED TO WATCH FOR THE RAINFALLS ADDITION TO THE FLOWS...PARTICULARLY ON THE POUDRE BUT THIS IS TRUE ON ANY SNOWMELT FED STREAMS THAT HAVE MUCH MORE THAN AN INCH OF RAIN ON TOP OF THAT. THE THREAT OF THIS IS MAINLY ON THE EAST SIDE OF THE FRONT RANGE. CAPE AND PRECIPITATABLE WATER WILL BE HIGH ENOUGH TO GENERATE HEAVY RAIN WITH THUNDERSTORMS...BUT CELL MOTION AROUND 20 KNOTS WILL LIMIT THE DURATION. WILL HAVE TO WATCH FOR SOME TRAINING OR MORE PERSISTENT UPSLOPE FLOW...BUT AT THIS POINT IT LOOKS LIKE EVEN IF THERE IS AN INITIAL FOOTHILLS FOCUS THE CONVECTION WOULD LIKELY PROPAGATE EASTWARD QUICKLY ENOUGH TO LIMIT THE THREAT. CONSIDERED A FLASH FLOOD WATCH FOR THE BURN AREAS...BUT WITH THE FOCUS PROBABLY LACKING AND OTHERWISE ONLY MODERATE INGREDIENTS I WILL HOLD OFF. COOL TEMPERATURES WILL LIMIT THE SNOWMELT THROUGH TUESDAY...THEN A WARMING TREND WILL BRING TEMPERATURES BACK TO SLIGHTLY ABOVE AVERAGE BY THE END OF THE WEEK. FLOOD ADVISORIES REMAIN IN EFFECT FOR RIVERS IN JACKSON COUNTY AND FOR THE COLORADO RIVER IN GRAND COUNTY IN NORTH CENTRAL COLORADO. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/RJK
Hazardous weather outlook, Jun 19, 10:35 AM MDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1035 AM MDT SUN JUN 19 2011 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1035 AM MDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MOST OF THE AREA THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL BE SEVERE WITH GOLFBALL SIZE HAIL...DAMAGING WINDS...AND HEAVY RAIN. A COUPLE OF STORMS MAY PRODUCE HAIL LARGER THAN GOLFBALLS AND AN ISOLATED TORNADO OR TWO. THE GREATEST THREAT OF SEVERE WEATHER IS OVER THE NORTHEAST CORNER OF COLORADO DURING THE AFTERNOON AND EARLY EVENING. THERE WILL BE CHANCE FOR SEVERE STORMS AS FAR WEST AS THE FOOTHILLS. WITH SOME OF THE STORMS EXPECTED TO PRODUCE HEAVY RAINFALL...THERE IS A SMALL THREAT OF FLASH FLOODING TODAY. IN GENERAL THE STORMS WILL BE MOVING FAST ENOUGH TO LIMIT THE FLOOD THREAT. HOWEVER TRAINING OF MULTIPLE THUNDERSTORM CELLS OVER THE SAME LOCATION IS POSSIBLE...AND IF A HEAVY STORM MOVES OVER ONE OF THE BURN AREAS IN THE FOOTHILLS FLASH FLOODING COULD OCCUR. STORMS TODAY WILL BE CAPABLE OF PRODUCING UP TO AN INCH OF RAIN IN 30 MINUTES OR LESS. THE THUNDERSTORMS ARE EXPECTED TO DECREASE IN INTENSITY THIS EVENING...GIVING WAY TO MORE WIDESPREAD RAIN OVERNIGHT INTO MONDAY MORNING. SOME AREAS WILL RECEIVE OVER AN INCH OF RAIN FROM THIS STORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PRECIPITATION WILL CONTINUE TO FALL...POSSIBLY HEAVY AT TIMES...OVER MOST OF THE FORECAST AREA THROUGH MONDAY MORNING. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ALONG WITH SNOW IN THE HIGH MOUNTAINS. SEVERAL INCHES OF SNOW ACCUMULATION IS LIKELY FOR MOUNTAIN AREAS ABOVE 10500 FEET BY MONDAY AFTERNOON. PRECIPITATION IS EXPECTED TO GRADUALLY DECREASE THROUGH THE AFTERNOON AND EVENING HOURS ON MONDAY...WITH MOST OF THIS PRECIPITATION ENDING BY TUESDAY MORNING. TEMPERATURES ON MONDAY WILL BE UNSEASONABLY COOL WITH 60S TO LOWER 70S ON THE PLAINS AND 40S TO LOWER 60S IN THE HIGH COUNTRY. FOR THE REST OF THE WEEK INTO NEXT WEEKEND...THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY OVER AND NEAR THE FRONT RANGE. TEMPERATURES WILL REMAIN BELOW AVERAGE ON TUESDAY...NEAR AVERAGE ON WEDNESDAY AND ABOVE AVERAGE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. MEIER/BAKER
In the hours before
Special weather statement, Jun 19, 6:41 AM MDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 641 AM MDT SUN JUN 19 2011 COZ042-048-050-051-191315- SEDGWICK COUNTY CO-PHILLIPS COUNTY CO-LOGAN COUNTY CO- NORTHEAST WELD COUNTY CO- 641 AM MDT SUN JUN 19 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK COUNTY NORTHERN PHILLIPS COUNTY NORTHERN LOGAN COUNTY EXTREME NORTHEASTERN WELD COUNTY AT 637 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH AND HEAVY RAINFALL. THIS STORM WAS LOCATED 3 MILES NORTH OF PROCTOR...OR 20 MILES NORTHEAST OF STERLING...MOVING NORTHEAST AT 20 MPH. THIS STORM WAS APART OF A LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST ACROSS NORTHEAST LOGAN AND SEDGWICK COUNTIES IN FAR NORTHEAST COLORADO. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO TWIN BUTTES...SIXTEEN-MILE CORNER...SEDGWICK...PROCTOR...PLEASANT VALLEY...PEETZ...OVID...MARKS BUTTE...JULESBURG...HOLYOKE... FAIRFIELD...CROOK AND AMHERST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS ARE PRODUCING FREQUENT CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. HEAVY RAINFALL HAS ALSO BEEN REPORTED WITH THESE STORMS...WHICH MAY PRODUCING FLOODING OF LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4049 10204 4100 10376 4100 10205 TIME...MOT...LOC 1237Z 212DEG 19KT 4087 10290 BAKER
Special weather statement, Jun 19, 12:24 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1224 PM MDT SUN JUN 19 2011 COZ042-048-191915- LOGAN COUNTY CO-NORTHEAST WELD COUNTY CO- 1224 PM MDT SUN JUN 19 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN COUNTY NORTHEASTERN WELD COUNTY AT 1223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF PAWNEE BUTTES...OR 34 MILES NORTHWEST OF STERLING...MOVING NORTHWEST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WESTPLAINS AND PAWNEE BUTTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. && LAT...LON 4064 10336 4064 10407 4100 10407 4100 10334 TIME...MOT...LOC 1823Z 211DEG 28KT 4087 10377
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:47 AM MDT | Special Weather Statement | BOU | Weld | 43 min |
| Jun 19, 6:41 AM MDT | Special Weather Statement | BOU | Phillips, Sedgwick | 34 min |
| Jun 19, 11:01 AM MDT | River Flood Watch | BOU | Jackson | 24 hr |
| Jun 19, 11:42 AM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 23 hr |
| Jun 19, 2:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 36 min |
| Jun 19, 2:45 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 32 min |
| Jun 19, 3:40 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 24 min |
| Jun 19, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jun 19, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 23 min |
| Jun 19, 4:41 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 34 min |
| Jun 19, 5:04 PM MDT | Tornado Warning | BOU | Logan | 26 min |
| Jun 19, 5:19 PM MDT | Tornado Warning | BOU | Logan, Sedgwick | 26 min |
| Jun 19, 5:42 PM MDT | Tornado Warning | BOU | Sedgwick | 33 min |
| Jun 19, 5:48 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 57 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.